Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A generalization of Maillet's determinant and a bound for the first factor of the class number

Author: L. Carlitz
Journal: Proc. Amer. Math. Soc. 12 (1961), 256-261
MSC: Primary 10.00
MathSciNet review: 0121354
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. C. Ankeny and S. Chowla, The class number of the cyclotomic field, Canad. J. Math. vol. 3 (1951) pp. 486-494. MR 0045160 (13:538d)
  • [2] L. Carlitz, Arithmetic properties of generalized Bernoulli numbers, J. Reine Angew. Math. vol. 202 (1959) pp. 174-182. MR 0109132 (22:20)
  • [3] L. Carlitz and F. R. Olson, Maillet's determinant, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 265-269. MR 0069207 (16:999d)
  • [4] E. E. Kummer, Sur la théorie des nombres complexes composés de racines de l'unité et de nombres entiers, J. Math. Pures Appl. vol. 16 (1851) pp. 377-498.
  • [5] H. W. Leopoldt, Eine Verallgemeinerung der Bernoullischen Zahlen, Abh. Math. Sem. Univ. Hamburg vol. 22 (1958) pp. 131-140. MR 0092812 (19:1161e)
  • [6] T. Muir, Contributions to the history of determinants 1900-1920, Glasgow, Blackie, 1930.
  • [7] H. W. Turnbull, On certain modular determinants, Edinburgh Math. Notes no. 32 (1941) pp. 23-30. MR 0006983 (4:68a)
  • [8] E. T. Whittaker and G. N. Watson, Modern analysis, 4th edition, Cambridge, University Press, 1927.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10.00

Retrieve articles in all journals with MSC: 10.00

Additional Information

Article copyright: © Copyright 1961 American Mathematical Society

American Mathematical Society